Characteristic classes of hilbert schemes of points via symmetric products

Sylvain Cappell, Laurentiu Maxim, Toru Ohmoto, Jörg Schürmann, Shoji Yokura

Research output: Contribution to journalArticle

Abstract

We obtain a formula for the generating series of (the push-forward under the Hilbert- Chow morphism of) the Hirzebruch homology characteristic classes of the Hilbert schemes of points for a smooth quasi-projective variety of arbitrary pure dimension. This result is based on a geometric construction of a motivic exponentiation generalizing the notion of motivic power structure, as well as on a formula for the generating series of the Hirzebruch homology characteristic classes of symmetric products. We apply the same methods for the calculation of generating series formulae for the Hirzebruch classes of the push-forwards of "virtual motives" of Hilbert schemes of a threefold. As corollaries, we obtain counterparts for the MacPherson (and Aluffi) Chern classes of Hilbert schemes of a smooth quasi-projective variety (resp. for threefolds). For a projective Calabi-Yau threefold, the latter yields a Chern class version of the dimension zero MNOP conjecture.

Original languageEnglish (US)
Pages (from-to)1165-1198
Number of pages34
JournalGeometry and Topology
Volume17
Issue number2
DOIs
StatePublished - 2013

Fingerprint

Symmetric Product
Characteristic Classes
Hilbert Scheme
Chern Classes
Projective Variety
Threefolds
Series
Homology
Calabi-Yau Threefolds
Exponentiation
Morphism
Hilbert
Corollary
Zero
Arbitrary

ASJC Scopus subject areas

  • Geometry and Topology

Cite this

Cappell, S., Maxim, L., Ohmoto, T., Schürmann, J., & Yokura, S. (2013). Characteristic classes of hilbert schemes of points via symmetric products. Geometry and Topology, 17(2), 1165-1198. https://doi.org/10.2140/gt.2013.17.1165

Characteristic classes of hilbert schemes of points via symmetric products. / Cappell, Sylvain; Maxim, Laurentiu; Ohmoto, Toru; Schürmann, Jörg; Yokura, Shoji.

In: Geometry and Topology, Vol. 17, No. 2, 2013, p. 1165-1198.

Research output: Contribution to journalArticle

Cappell, S, Maxim, L, Ohmoto, T, Schürmann, J & Yokura, S 2013, 'Characteristic classes of hilbert schemes of points via symmetric products', Geometry and Topology, vol. 17, no. 2, pp. 1165-1198. https://doi.org/10.2140/gt.2013.17.1165
Cappell, Sylvain ; Maxim, Laurentiu ; Ohmoto, Toru ; Schürmann, Jörg ; Yokura, Shoji. / Characteristic classes of hilbert schemes of points via symmetric products. In: Geometry and Topology. 2013 ; Vol. 17, No. 2. pp. 1165-1198.
@article{2dc8fe3475594b8bbf405bda16e1bdda,
title = "Characteristic classes of hilbert schemes of points via symmetric products",
abstract = "We obtain a formula for the generating series of (the push-forward under the Hilbert- Chow morphism of) the Hirzebruch homology characteristic classes of the Hilbert schemes of points for a smooth quasi-projective variety of arbitrary pure dimension. This result is based on a geometric construction of a motivic exponentiation generalizing the notion of motivic power structure, as well as on a formula for the generating series of the Hirzebruch homology characteristic classes of symmetric products. We apply the same methods for the calculation of generating series formulae for the Hirzebruch classes of the push-forwards of {"}virtual motives{"} of Hilbert schemes of a threefold. As corollaries, we obtain counterparts for the MacPherson (and Aluffi) Chern classes of Hilbert schemes of a smooth quasi-projective variety (resp. for threefolds). For a projective Calabi-Yau threefold, the latter yields a Chern class version of the dimension zero MNOP conjecture.",
author = "Sylvain Cappell and Laurentiu Maxim and Toru Ohmoto and J{\"o}rg Sch{\"u}rmann and Shoji Yokura",
year = "2013",
doi = "10.2140/gt.2013.17.1165",
language = "English (US)",
volume = "17",
pages = "1165--1198",
journal = "Geometry and Topology",
issn = "1364-0380",
publisher = "University of Warwick",
number = "2",

}

TY - JOUR

T1 - Characteristic classes of hilbert schemes of points via symmetric products

AU - Cappell, Sylvain

AU - Maxim, Laurentiu

AU - Ohmoto, Toru

AU - Schürmann, Jörg

AU - Yokura, Shoji

PY - 2013

Y1 - 2013

N2 - We obtain a formula for the generating series of (the push-forward under the Hilbert- Chow morphism of) the Hirzebruch homology characteristic classes of the Hilbert schemes of points for a smooth quasi-projective variety of arbitrary pure dimension. This result is based on a geometric construction of a motivic exponentiation generalizing the notion of motivic power structure, as well as on a formula for the generating series of the Hirzebruch homology characteristic classes of symmetric products. We apply the same methods for the calculation of generating series formulae for the Hirzebruch classes of the push-forwards of "virtual motives" of Hilbert schemes of a threefold. As corollaries, we obtain counterparts for the MacPherson (and Aluffi) Chern classes of Hilbert schemes of a smooth quasi-projective variety (resp. for threefolds). For a projective Calabi-Yau threefold, the latter yields a Chern class version of the dimension zero MNOP conjecture.

AB - We obtain a formula for the generating series of (the push-forward under the Hilbert- Chow morphism of) the Hirzebruch homology characteristic classes of the Hilbert schemes of points for a smooth quasi-projective variety of arbitrary pure dimension. This result is based on a geometric construction of a motivic exponentiation generalizing the notion of motivic power structure, as well as on a formula for the generating series of the Hirzebruch homology characteristic classes of symmetric products. We apply the same methods for the calculation of generating series formulae for the Hirzebruch classes of the push-forwards of "virtual motives" of Hilbert schemes of a threefold. As corollaries, we obtain counterparts for the MacPherson (and Aluffi) Chern classes of Hilbert schemes of a smooth quasi-projective variety (resp. for threefolds). For a projective Calabi-Yau threefold, the latter yields a Chern class version of the dimension zero MNOP conjecture.

UR - http://www.scopus.com/inward/record.url?scp=84878035128&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84878035128&partnerID=8YFLogxK

U2 - 10.2140/gt.2013.17.1165

DO - 10.2140/gt.2013.17.1165

M3 - Article

AN - SCOPUS:84878035128

VL - 17

SP - 1165

EP - 1198

JO - Geometry and Topology

JF - Geometry and Topology

SN - 1364-0380

IS - 2

ER -